Alert archive / Illinois / Special Weather Statements in 2011
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Jun 20, 2011, 3:02 AM CDT for Rock Island County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2011, 3:02 AM CDT (08:02 UTC)
- Expired
- Jun 20, 2011, 3:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Quad Cities, IA
County Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 9 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.0 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2723 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
546 WWUS83 KDVN 200802 SPSDVN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 302 AM CDT MON JUN 20 2011 IAZ068-ILZ009-015-016-200845- HENRY-ROCK ISLAND-SCOTT-WHITESIDE- 302 AM CDT MON JUN 20 2011 ...STRONG GUSTY OUTFLOW WINDS FROM THUNDERSTORM AT 258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MILAN...OR NEAR MOLINE...MOVING NORTHEAST AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... EAST MOLINE AND RIVERDALE AROUND 310 AM CDT... SILVIS AND HAMPTON AROUND 315 AM CDT... COLONA AROUND 320 AM CDT... CLEVELAND AND RAPIDS CITY AROUND 325 AM CDT... OSBORN AROUND 330 AM CDT... WINDS OF 35 TO 45 MPH AND HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4172 9054 4158 9010 4132 9054 4145 9080 TIME...MOT...LOC 0801Z 247DEG 25KT 4145 9051 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 10:39 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 19, 10:39 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1039 PM CDT SUN JUN 19 2011
.UPDATE...
THUNDERSTORMS CONTINUE TO DEVELOP/INCREASE AND IT APPEARS
THEY WILL TRACK MAINLY SOUTH OF I-80 REST OF TNGT.
POTENTIAL FOR VERY HEAVY RAINFALL OF 1-4+ INCHES WITH
STORM MOTION VECTORS FAVORABLE FOR TRAINING... AND VERY HIGH
MOISTURE CONTENT WITH PW/S 1.5 TO 1.8 WILL MEAN VERY
EFFICIENT RAIN PRODUCERS. THIS HEAVY RAIN WILL BE FALLING
ON AREAS WHERE GROUND IS SATURATED AND THUS HAVE ISSUED FLASH
FLOOD WATCH AND EXTENDED INTO MONDAY MORNING. POTENTIAL
FOR SIGNIFICANT/MAJOR FLASH FLOODING WILL EXIST IN PORTIONS
OF FAR SOUTHEAST IA...NORTHEAST MO AND WEST CENTRAL IL.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR DES MOINES-HENRY
IA-JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR HANCOCK-HENDERSON-
MCDONOUGH-MERCER-WARREN.
MO...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR CLARK-SCOTLAND.
&&Hazardous weather outlook, Jun 19, 10:33 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1033 PM CDT SUN JUN 19 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-201445- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1033 PM CDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF THE OUTLOOK AREA LATE THIS EVENING AND OVERNIGHT. THE AREA MOST LIKELY FOR THUNDERSTORMS IS SOUTH OF INTERSTATE 80. ISOLATED LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. THE MAIN THREAT HOWEVER WILL BE VERY HEAVY RAINFALL. THE POTENTIAL FOR 1 TO 4 INCHES OF RAIN EXISTS OVER SOUTHEAST IOWA... WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. THE GROUND IN THESE AREAS IS SATURATED AND ANY ADDITIONAL HEAVY RAIN WILL GO INTO RUNOFF AND POSE A RISK OF FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT OVERNIGHT THROUGH MONDAY MORNING FOR MUCH OF THE OUTLOOK AREA SOUTH OF INTERSTATE 80 O SOME AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL EXIT PORTIONS OF THE OUTLOOK AREA MONDAY MORNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE MONDAY AFTERNOON THROUGH TUESDAY EVENING. THERE WILL BE A RISK OF SEVERE WEATHER AND HEAVY RAINFALL WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR PORTIONS OF SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. ALSO...ANY REPORTS OF HEAVY RAINFALL GREATER THAN 1 INCH WOULD BE VERY MUCH APPRECIATED.
In the hours before
Special weather statement, Jun 20, 12:31 AM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1231 AM CDT MON JUN 20 2011 IAZ088-089-099-200615- DES MOINES-HENRY-LEE- 1231 AM CDT MON JUN 20 2011 ...LINE OF STRONG THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL... AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF PILOT GROVE TO DENMARK...MOVING NORTHEAST AT 20 MPH. * THUNDERSTORMS WILL BE NEAR... MIDDLETOWN AROUND 1250 AM CDT... NEW LONDON AND DANVILLE AROUND 1255 AM CDT... WEST BURLINGTON AROUND 100 AM CDT... PENNY SIZE HAIL...WINDS GREATER THAN 35 MPH AND HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS. EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4103 9134 4088 9103 4067 9138 4082 9166 TIME...MOT...LOC 0531Z 243DEG 17KT 4087 9155 4075 9132
Special weather statement, Jun 20, 1:24 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 124 AM CDT MON JUN 20 2011 IAZ067-078-ILZ015-024-200730- LOUISA-MERCER-MUSCATINE-ROCK ISLAND- 124 AM CDT MON JUN 20 2011 ...SMALL HAIL AND VERY HEAVY RAIN... AT 122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WAPELLO...MOVING NORTHEAST AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF FRUITLAND AND 6 MILES NORTHWEST OF MANNON AROUND 135 AM CDT... ELIZA AROUND 140 AM CDT... ILLINOIS CITY AROUND 155 AM CDT... FAIRPORT AROUND 200 AM CDT... PENNY SIZE HAIL AND HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4148 9101 4135 9070 4110 9111 4119 9127 TIME...MOT...LOC 0624Z 221DEG 29KT 4122 9113
Special weather statement, Jun 20, 1:26 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 126 AM CDT MON JUN 20 2011 IAZ067-078-ILZ015-024-200730- LOUISA-MERCER-MUSCATINE-ROCK ISLAND- 126 AM CDT MON JUN 20 2011 ...SMALL HAIL AND VERY HEAVY RAIN... AT 122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WAPELLO...MOVING NORTHEAST AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF FRUITLAND AND 6 MILES NORTHWEST OF MANNON AROUND 135 AM CDT... ELIZA AROUND 140 AM CDT... ILLINOIS CITY AROUND 155 AM CDT... FAIRPORT AROUND 200 AM CDT... PENNY TO NICKEL SIZE HAIL AND HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4148 9101 4135 9070 4110 9111 4119 9127 TIME...MOT...LOC 0624Z 221DEG 29KT 4122 9113
Special weather statement, Jun 20, 1:51 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 151 AM CDT MON JUN 20 2011 IAZ051-052-063>065-067-076-077-200730- BENTON-CEDAR-IOWA-JOHNSON-KEOKUK-LINN-MUSCATINE-WASHINGTON- 151 AM CDT MON JUN 20 2011 ...STRONG GUSTY WINDS AND SMALL HAIL.. AT 145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF CONROY TO WASHINGTON...MOVING NORTHEAST AT 40 MPH. * THUNDERSTORMS WILL BE NEAR... RICHMOND AND KALONA AROUND 155 AM CDT... RIVERSIDE...OXFORD AND AMANA AROUND 205 AM CDT... TIFFIN...HILLS AND WALFORD AROUND 210 AM CDT... UNIVERSITY OF IOWA AND UNIVERSITY HEIGHTS AROUND 215 AM CDT... ONE HALF INCH DIAMETER HAIL...WINDS OF 40 TO 55 MPH AND VERY HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS. EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4194 9175 4162 9126 4120 9181 4158 9228 TIME...MOT...LOC 0649Z 225DEG 34KT 4178 9209 4132 9164
Special weather statement, Jun 20, 2:45 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
245 AM CDT MON JUN 20 2011
IAZ078-088-089-099-ILZ024>026-034-035-MOZ010-200900-
CLARK-DES
MOINES-HANCOCK-HENDERSON-HENRY-LEE-LOUISA-MCDONOUGH-MERCER-WARREN-
245 AM CDT MON JUN 20 2011
...LINE OF STRONG THUNDERSTORMS...
AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
NEW LONDON TO 19 MILES WEST OF WAYLAND...MOVING EAST AT 45 MPH.
* THUNDERSTORMS WILL BE NEAR...
NEW LONDON AND LOWELL AROUND 250 AM CDT...
WEST POINT AND FRANKLIN AROUND 255 AM CDT...
MEDIAPOLIS...DANVILLE...NEW BOSTON AND WAYLAND AROUND 300 AM CDT...
MIDDLETOWN AND DENMARK AROUND 305 AM CDT...
PEA SIZE HAIL...WINDS OF 35 TO 55 MPH AND VERY HEAVY RAIN CAN BE
EXPECTED WITH THESE STORMS.
EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.
LAT...LON 4022 9151 4024 9151 4025 9170 4110 9134
4108 9043 4027 9045 4028 9090 4022 9091
TIME...MOT...LOC 0745Z 271DEG 38KT 4101 9140 4033 9187Special weather statement, Jun 20, 3:02 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 302 AM CDT MON JUN 20 2011 IAZ068-ILZ009-015-016-200845- HENRY-ROCK ISLAND-SCOTT-WHITESIDE- 302 AM CDT MON JUN 20 2011 ...STRONG GUSTY OUTFLOW WINDS FROM THUNDERSTORM AT 258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MILAN...OR NEAR MOLINE...MOVING NORTHEAST AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... EAST MOLINE AND RIVERDALE AROUND 310 AM CDT... SILVIS AND HAMPTON AROUND 315 AM CDT... COLONA AROUND 320 AM CDT... CLEVELAND AND RAPIDS CITY AROUND 325 AM CDT... OSBORN AROUND 330 AM CDT... WINDS OF 35 TO 45 MPH AND HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4172 9054 4158 9010 4132 9054 4145 9080 TIME...MOT...LOC 0801Z 247DEG 25KT 4145 9051
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:17 PM CDT | Flash Flood Watch | DVN | Des Moines, Henry, Jefferson, Keokuk, Lee, Louisa and 2 more | 15 hr |
| Jun 19, 11:41 PM CDT | Severe Thunderstorm Warning | DVN | Lee, Van Buren | 49 min |
| Jun 20, 12:31 AM CDT | Special Weather Statement | DVN | Des Moines | 44 min |
| Jun 20, 1:00 AM CDT | Flash Flood Warning | DVN | Van Buren | 9 hr |
| Jun 20, 1:45 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Lee, Van Buren | 75 min |
| Jun 20, 1:51 AM CDT | Special Weather Statement | DVN | Iowa, Johnson, Washington | 39 min |
| Jun 20, 2:00 AM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 34 min |
| Jun 20, 2:45 AM CDT | Special Weather Statement | DVN | Des Moines, Lee | 75 min |
| Jun 20, 3:24 AM CDT | Special Weather Statement | DVN | Scott | 51 min |
| Jun 20, 5:14 AM CDT | Special Weather Statement | DVN | Jefferson, Keokuk, Washington | 61 min |
| Jun 20, 5:52 AM CDT | Special Weather Statement | DVN | Cedar, Johnson, Muscatine, Washington | 53 min |
| Jun 20, 8:55 AM CDT | Flash Flood Warning | DVN | Lee | 4 hr |
| Jun 20, 9:26 AM CDT | River Flood Warning | DVN | Lee | 43 hr |
| Jun 20, 10:08 AM CDT | Areal Flood Warning | DVN | Van Buren | 6 hr |
| Jun 20, 1:47 PM CDT | River Flood Warning | DVN | Lee, Van Buren | 21 hr |
| Jun 20, 2:55 PM CDT | River Flood Warning | DVN | Johnson, Washington | 30 hr |
| Jun 20, 3:00 PM CDT | River Flood Warning | DVN | Keokuk | 30 hr |
| Jun 20, 3:25 PM CDT | Flash Flood Watch | DVN | Des Moines, Henry, Jefferson, Keokuk, Lee, Louisa and 2 more | 12 hr |
| Jun 20, 1:24 AM CDT | Special Weather Statement | DVN | Mercer | 66 min |
| Jun 20, 1:26 AM CDT | Special Weather Statement | DVN | Mercer | 64 min |
| Jun 20, 4:26 AM CDT | Special Weather Statement | DVN | Bureau, Henry, Putnam | 94 min |
| Jun 20, 6:51 AM CDT | River Flood Warning | DVN | Hancock, McDonough | 4 days |
| Jun 20, 1:02 PM CDT | Areal Flood Warning | DVN | Clark, Scotland | 6 hr |
| Jun 20, 1:58 PM CDT | River Flood Warning | DVN | Clark | 62 hr |
Nearby
Special Weather Statements in Illinois, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.